Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

March 30, 2021Gilchrist County, Florida

NWS Jacksonville, FL issued this special weather statement at Mar 30, 2021, 6:43 AM EDT for Gilchrist County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 6:43 AM EDT (10:43 UTC)
Expired
Mar 30, 2021, 7:30 AM EDT
In force
47 min
Issued by
NWS Jacksonville, FL

County Gilchrist County, FL

The radar

The Moody AFB radar (KVAX), 115 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

181 
WWUS82 KJAX 301043
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
643 AM EDT Tue Mar 30 2021
 
FLZ021-035-222-301130-
Southern Columbia FL-Suwannee FL-Gilchrist FL-
643 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 730 AM EDT...

* At 642 AM EDT, National Weather Service meteorologists were 
  tracking heavy showers and isolated thunderstorms 7 miles 
  northeast of Bell, moving northeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Bell, Ichetucknee Spring, Columbia, Fort White and Hildreth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2983 8290 2986 8288 2989 8288 2988 8289
      2990 8290 2989 8291 2990 8292 3011 8266
      2998 8257 2995 8253 2993 8253 2992 8258
      2987 8259 2985 8261 2986 8262 2984 8263
      2975 8286 2978 8294 2980 8292 2981 8293
TIME...MOT...LOC 1042Z 239DEG 15KT 2985 8281 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 1:22 AM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Mar 30, 1:22 AM EDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
122 AM EDT Tue Mar 30 2021

.AVIATION...
[Through 06Z Wednesday]

An area of rain with embedded thunderstorms will overspread the
region from the west southwest this morning. Restrictions in the
rain and stratus will be possible this morning and afternoon. The
rain coverage and potential for restrictions will decrease late in
the afternoon, with the rain ending in the evening.

&&

.PREV DISCUSSION [850 PM EDT]...

.NEAR TERM [Tonight through Tuesday]...High pressure to the north
will move off the east coast tonight while a weak mid-level
trough in the southern stream aloft brings the front located over
south Florida back north. The warm front will traverse the area
on Tuesday bringing showers and scattered thunderstorms from late
tonight through Tuesday. A few storms may become strong Tuesday
afternoon due to heating and strong wind shear present over the
area. Temperatures will warm back into the upper 70s and lower 80s
on Tuesday.

.SHORT TERM [Wednesday through Thursday Night]...
The area will be in the warm sector on Wednesday with an approaching
cold front and upper trough over the Ms River Valley. Showers and
thunderstorms are expected Wednesday afternoon and night as the
front moves across the area...exiting by early Thursday morning.
Highest pops will be over se Ga where the best lift and instability
is expected to be located. Temperatures will be in the upper 80s
on Wednesday ahead of the front. Temperatures on Thursday will be
mostly in the 60s.

.LONG TERM [Friday Through Monday]...Surface high building in from
the northwest on Friday will shift east and off the east coast
Sunday and Monday. Dry pattern with below normal temperatures will
occur Friday and Saturday with frost possible over se Ga Friday
night as lows drop into the mid 30s. Temperatures will rebound
Sunday and Monday as readings will be near average levels.

.MARINE...High pressure to the north will move off the east coast
tonight allowing a warm front to return north across the area on
Tuesday. This will bring an increase in showers and thunderstorms
late tonight and Tuesday. A cold front will move southeast across
the area Wednesday night. High pressure will build to the northwest
Thursday and off the southeast coast this weekend. Advisory
conditions are expected to develop offshore Thursday through
Friday night.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  77  64  86  50  62 /  50  10  30  30  10
SSI  70  64  80  54  65 /  60  10  30  30  10
JAX  75  65  86  56  67 /  50  10  30  20  10
SGJ  75  67  83  59  69 /  40  10  20  20  10
GNV  80  66  87  58  70 /  50  30  20  20  10
OCF  84  67  88  61  73 /  50  40  10  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Mar 30, 2:07 AM EDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
207 AM EDT Tue Mar 30 2021

FLZ021-035-222-300645-
Southern Columbia FL-Suwannee FL-Gilchrist FL-
207 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GILCHRIST...
SOUTHWESTERN COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 245 AM
EDT...

* At 207 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles south of Obrien, or 11 miles
  northwest of Bell, moving northeast at 20 mph.

* Small hail possible with this storm.

* Locations impacted include...
  Ichetucknee Spring, Fort White, Branford and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3007 8280 2999 8273 2991 8270 2986 8288
      2989 8288 2988 8289 2990 8290 2989 8291
      2989 8292 2990 8291 2992 8293 2995 8292
      2996 8293 2996 8295 2999 8296
TIME...MOT...LOC 0607Z 244DEG 15KT 2990 8295

SHASHY
Special weather statement, Mar 30, 5:08 AM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
508 AM EDT Tue Mar 30 2021

FLZ023-030>032-136-300945-
Eastern Alachua FL-Baker FL-Union FL-Bradford FL-Clay FL-
508 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...NORTH CENTRAL
ALACHUA...SOUTHEASTERN BAKER...CENTRAL UNION AND WEST CENTRAL CLAY
COUNTIES UNTIL 545 AM EDT...

* At 507 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lake Butler, moving northeast
  at 25 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Starke, Lake Butler, Raiford, Worthington Spring, Worthington
  Springs, Groves, New River, Beasley, Camp Blanding and Kingsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2983 8238 3001 8246 3020 8206 3000 8189
TIME...MOT...LOC 0907Z 244DEG 22KT 2997 8234

SHASHY
Special weather statement, Mar 30, 5:28 AM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service Key West FL
528 AM EDT Tue Mar 30 2021

FLZ023-024-030-031-033-132-136-222-232-236-325-425-301015-
Eastern Clay FL-Eastern Alachua FL-Southern Columbia FL-
Western Alachua FL-Baker FL-Western Clay FL-Union FL-
Western Duval FL-South Central Duval FL-Inland Nassau FL-Bradford FL-
Inland St. Johns FL-
528 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...BRADFORD...
NORTHEASTERN ALACHUA...NORTHWESTERN ST. JOHNS...SOUTHERN BAKER...
UNION...NORTHERN CLAY...SOUTHEASTERN COLUMBIA AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 615 AM EDT...

* At 526 AM EDT, National Weather Service meteorologists were
  tracking a large cluster of strong thunderstorm near Maxville, or
  8 miles northwest of Middleburg, moving east at 20 mph.

* Small hail possible with this storm.

* Locations impacted include...
  Orange Park, Starke, Lake Butler, Raiford, Worthington Spring,
  Middleburg, Alachua, Macclenny, Glen St. Mary and Worthington
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3009 8164 2970 8240 3002 8269 3036 8209
      3036 8206 3037 8204 3039 8204 3049 8186
TIME...MOT...LOC 0926Z 255DEG 14KT 3016 8199

APA
Special weather statement, Mar 30, 5:57 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service Key West FL
557 AM EDT Tue Mar 30 2021

FLZ023-030-031-033-125-132-133-225-232-237-325-425-301045-
Eastern Clay FL-Coastal St. Johns FL-Baker FL-Western Clay FL-
Union FL-Western Duval FL-South Central Duval FL-Western Putnam FL-
Bradford FL-Trout River FL-Coastal Duval FL-Inland St. Johns FL-
557 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...NORTHERN
ST. JOHNS...SOUTHEASTERN BAKER...NORTHEASTERN UNION...CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 645 AM EDT...

* At 556 AM EDT, National Weather Service meteorologists were
  tracking a cluster of strong thunderstorms along a line from
  Maxville to 9 miles north of George's Lake. Movement was east at
  20 mph.

* Small hail and minor flooding due to heavy rainfall is possible
  with these storms.

* Locations impacted include...
  Jacksonville, Orange Park, Green Cove Springs, Starke, Keystone
  Heights, Raiford, Mandarin, Fruit Cove, Middleburg and World Golf
  Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2994 8132 2978 8197 3010 8234 3043 8173
TIME...MOT...LOC 0956Z 249DEG 19KT 3019 8204 2993 8182

APA
Special weather statement, Mar 30, 6:37 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
637 AM EDT Tue Mar 30 2021

FLZ025-031>033-301130-
Inland Duval FL-Bradford FL-Clay FL-Inland St. Johns FL-
637 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
NORTHWESTERN ST. JOHNS...NORTHERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 730 AM EDT...

* At 636 AM EDT, National Weather Service meteorologists were
  tracking heavy showers and isolated thunderstorms over Camp
  Blanding, or near Middleburg, moving northeast at 25 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Orange Park, Green Cove Springs, Starke, Middleburg, Mandarin,
  Fruit Cove, Fleming Island, Ortega, New River and Oakleaf
  Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2985 8222 2996 8229 3036 8173 3009 8150
      3004 8150
TIME...MOT...LOC 1036Z 242DEG 20KT 3000 8198

HESS
Special weather statement, Mar 30, 6:43 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
643 AM EDT Tue Mar 30 2021

FLZ021-035-222-301130-
Southern Columbia FL-Suwannee FL-Gilchrist FL-
643 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 730 AM EDT...

* At 642 AM EDT, National Weather Service meteorologists were
  tracking heavy showers and isolated thunderstorms 7 miles
  northeast of Bell, moving northeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Bell, Ichetucknee Spring, Columbia, Fort White and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2983 8290 2986 8288 2989 8288 2988 8289
      2990 8290 2989 8291 2990 8292 3011 8266
      2998 8257 2995 8253 2993 8253 2992 8258
      2987 8259 2985 8261 2986 8262 2984 8263
      2975 8286 2978 8294 2980 8292 2981 8293
TIME...MOT...LOC 1042Z 239DEG 15KT 2985 8281

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:07 AM EDTSpecial Weather StatementJAXGilchrist38 min
Mar 30, 5:08 AM EDTSpecial Weather StatementJAXBradford37 min
Mar 30, 5:28 AM EDTSpecial Weather StatementJAXBradford, Clay, Union47 min
Mar 30, 5:57 AM EDTSpecial Weather StatementJAXBradford, Clay48 min
Mar 30, 6:37 AM EDTSpecial Weather StatementJAXBradford, Clay53 min
Mar 30, 7:33 AM EDTSpecial Weather StatementJAXBradford, Gilchrist, Union57 min
Mar 30, 8:02 AM EDTAreal Flood WarningJAXBradford3 hr
Mar 30, 8:51 AM EDTFlash Flood WarningJAXBradford76 min
Mar 30, 10:52 AM EDTSpecial Weather StatementJAXSuwannee38 min
Mar 30, 5:27 PM EDTSpecial Weather StatementJAXGilchrist48 min
Mar 30, 5:53 PM EDTSpecial Weather StatementJAXMarion52 min
Mar 30, 6:00 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion45 min
Mar 30, 6:16 PM EDTAreal Flood WarningJAXMarion119 min
Mar 30, 6:39 PM EDTSpecial Weather StatementJAXMarion51 min
Mar 30, 6:45 PM EDTSevere Thunderstorm WarningJAXMarion16 min
Mar 30, 6:52 PM EDTSpecial Weather StatementJAXAlachua38 min
Mar 30, 7:01 PM EDTAreal Flood WarningJAXAlachua89 min
Mar 30, 7:27 PM EDTAreal Flood WarningJAXAlachua93 min
Mar 30, 7:29 PM EDTSpecial Weather StatementJAXAlachua46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.